Alert archive / Nebraska / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 246, NWS North Platte, NE
NWS North Platte, NE issued this severe thunderstorm warning at Aug 6, 2011, 6:54 PM CDT for Wheeler County, Nebraska. It was in force for 34 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 6, 2011, 6:54 PM CDT (23:54 UTC)
- Expired
- Aug 6, 2011, 7:28 PM CDT
- In force
- 34 min
- Issued by
- NWS North Platte, NE
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Wheeler County, NE
The radar
The North Platte radar (KLNX), 172 km from the middle of the area, began a volume at 23:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 6, 7:10 PM CDT | HAIL 1 | 12 E Bartlett, NE | PUBLIC REPORTED QUARTER SIZED HAIL 12 MILES EAST OF BARTLETT. |
| Aug 6, 7:15 PM CDT | HAIL 0.88 | 11 E Bartlett, NE |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 16 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Omaha, NE (KOAX), launched 12:00Z, 11.9 hours before the alert went out and 188 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1049 J/kg
- Mixed-layer CIN
- -4 J/kg
- Mixed-layer LCL
- 487 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 22 m²/s²
- 0-3 km storm-relative helicity
- 49 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 0.7
The text
As transmitted, in the capitals the NWS used until 2016.
178
WUUS53 KLBF 062354
SVRLBF
NEC183-070045-
/O.NEW.KLBF.SV.W.0246.110806T2354Z-110807T0045Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORTH PLATTE NE
654 PM CDT SAT AUG 6 2011
THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CENTRAL WHEELER COUNTY IN NORTH CENTRAL NEBRASKA...
* UNTIL 745 PM CDT
* AT 649 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
BARTLETT...OR 33 MILES EAST OF BURWELL...AND MOVING EAST AT 20 MPH.
ANOTHER SEVERE THUNDERSTORM WAS LOCATED 14 MILES EAST NORTHEAST OF
BARTLETT AND IS EXPECTED TO EXIT THE COUNTY TO THE EAST BY 715 PM
CDT.
* LOCATIONS IMPACTED INCLUDE...
MAINLY RURAL AREAS OF EASTERN WHEELER COUNTY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
&&
LAT...LON 4180 9871 4204 9869 4205 9829 4197 9828
4180 9829
TIME...MOT...LOC 2353Z 276DEG 18KT 4190 9848
WIND...HAIL 60MPH 1.00IN
$$
BUTTLER2 follow-up statements
433
WWUS53 KLBF 070011
SVSLBF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
711 PM CDT SAT AUG 6 2011
NEC183-070045-
/O.CON.KLBF.SV.W.0246.000000T0000Z-110807T0045Z/
WHEELER NE-
711 PM CDT SAT AUG 6 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR CENTRAL
WHEELER COUNTY UNTIL 745 PM CDT...
AT 707 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 9 MILES
EAST OF BARTLETT...OR 40 MILES EAST OF BURWELL...MOVING EAST AT 25
MPH.
LOCATIONS IMPACTED INCLUDE...
MAINLY RURAL AREAS OF EXTREME EASTERN WHEELER COUNTY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
&&
LAT...LON 4180 9871 4204 9869 4205 9829 4197 9828
4180 9829
TIME...MOT...LOC 0012Z 273DEG 21KT 4189 9833
WIND...HAIL 60MPH 1.00IN
$$
BUTTLER706
WWUS53 KLBF 070028
SVSLBF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
728 PM CDT SAT AUG 6 2011
NEC183-070037-
/O.CAN.KLBF.SV.W.0246.000000T0000Z-110807T0045Z/
WHEELER NE-
728 PM CDT SAT AUG 6 2011
...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL WHEELER COUNTY IS
CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED
AREA.
IF SEVERE WEATHER WAS OBSERVED...CONTACT LOCAL LAW ENFORCMENT AND
HAVE THEM PASS THE REPORT TO THE NATIONAL WEATHER SERVICE IN NORTH
PLATTE.
LAT...LON 4180 9871 4204 9869 4205 9829 4197 9828
4180 9829
TIME...MOT...LOC 0027Z 273DEG 21KT 4188 9821
$$
BUTTLERWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 6, 3:00 PM CDT, 3 hours 54 minutes earlier.
Area forecast discussion, Aug 6, 3:00 PM CDT, 3 hours 54 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTH PLATTE NE 300 PM CDT SAT AUG 6 2011 .SYNOPSIS... A WEAK COLD FRONT/WIND SHIFT AT 20Z EXTEND FROM NEAR NEWPORT THROUGH NORTH PLATTE AND HAYES CENTER. STILL CONSIDERABLE STRATOCU REMAINS ACROSS EASTERN HALF OF FORECAST AREA. NO STRONG UPDRAFTS OBSERVED BY SATELLITE ATTM. TEMPS FROM THE LOWER 90S FRONTIER COUNTY TO NEAR 82 IN PARTS OF THE NORTHWEST. THE SURFACE BASED CAPES OF 2500-3500 J/KG LOOK TO BE WASTED DUE TO STRONG CAPPING INVERSION AND LACK OF FORCING ALOFT MAY INHIBIT ANY STORM DEVELOPMENT THROUGH LATE AFTERNOON. && .SHORT TERM (TONIGHT THROUGH TUESDAY)... SURFACE FRONT BY EARLY THIS EVENING IS QUITE WEAK AND WILL BE A HILL CITY THROUGH ORD AND ONEILL LINE. THE FRONT ITSELF IS NOT EXPECTED TO BE MUCH OF A FOCUS. RATHER...THE UPPER TROUGH FROM NRN MINN AND EASTERN DAKOTAS WILL SERVE AS MAIN FOCUS. ISOLATED STORMS MAY BACKBUILD INTO EASTERN AND SCTRL NEBR AND POSSIBLY INTO FAR SOUTHEASTERN ZONES. ALSO A FEW SHOWERS/STORMS FIRING IN THE HIGHER TERRAIN OF SERN WY/NERN CO MAY SURVIVE INTO ERN PNHDLE/SWRN NEBR THIS EVENING. THEN AFTER MIDNIGHT...ELEVATED CONVECTION POSSIBLE AS A MID LEVEL DISTURBANCE TRACKS INTO WRN NEBR WITH A SLIGHT CHC FOR WRN HALF OF ZONES. THIS WILL KEEP CHANCES IN SUNDAY MORNING. THERE MAY BE AN END/LULL FROM EARLY TO MID AFTERNOON AS NEXT DISTURBANCE ALOFT TO EFFECTIVELY TRIGGER STORMS IN THE PANHANDLE LATE AFTERNOON WHICH WILL TRACK EAST INTO SUNDAY NIGHT. HAVE RAISED POPS TO 30-40 PERCENT RANGE ALL AREAS. HIGH TEMPS WILL BE HIGHLY DEPENDENT ON ULTIMATE CONVECTIVE DEVELOPMENT...AS WELL AS REMNANT CLOUD REMAINS ON SUNDAY AND MONDAY...WITH HIGHS RANGING IN THE 80S EACH DAY. MORE POTENT COLD FRONT ARRIVES ON MONDAY WITH 30 POPS CENTRAL AND EAST THROUGH THE DAY...CHANCES TO DIMINISH TO MAINLY SLIGHT CHANCE MONDAY NIGHT AS WEAK UPSLOPE FLOW DEVELOP INTO TUESDAY. THIS COMBINED WITH FAST WESTERLIES ALOFT SHOULD BRING A SLIGHTLY BETTER CHANCE AND COVERAGE FOR TUESDAY AFTERNOON/TUESDAY NIGHT. HIGHS TUESDAY ALSO TO BE SLIGHTLY COOLER IN THE UPPER 70S TO LOWER 80S. .LONG TERM (WEDNESDAY THROUGH SATURDAY)... THOUGH MODELS HAVE THEIR DIFFERENCES THEY CONTINUE TO INDICATE THE SRN PLAINS UPPER RIDGE WILL WEAKEN AND RETROGRADE WESTWARD TO A POSITION IN THE FOUR CORNERS REGION BY SATURDAY. THE WEATHER PATTERN WILL BE LESS ACTIVE...WITH MAINLY SLIGHT CHANCES THROUGH THE LONGER TERM. TEMPERATURES WILL ALSO REMAIN BELOW NORMAL WITH UPPER 70S WEDNESDAY...MODERATING TO THE LOWER/MID 80S BY FRIDAY AND SATURDAY. && .AVIATION... AVIATION CONCERNS RATHER QUIET THROUGH MID-DAY SUNDAY. A FRONT MOVING ACROSS CENTRAL NEBRASKA WILL LIKELY SPARK CONVECTION LATER THIS AFTERNOON...BUT THIS IS EXPECTED TO BE ACROSS EASTERN NEBRASKA AND SHOULD NOT AFFECT THE KLBF OR KVTN TERMINALS. WINDS WILL EVENTUALLY SWITCH FROM THE NORTHWEST BACK TO AN EASTERLY DIRECTION BY SUNDAY MORNING. FORECAST MODELS ARE INDICATING THAT PRECIPITATION WILL DEVELOP OVER SOUTHWEST SOUTH DAKOTA AND THE NEBRASKA PANHANDLE OVERNIGHT TONIGHT THEN SHIFT EAST SUNDAY MORNING. HAVE NOT ADDED THIS TO THE FORECAST BUT WILL MONITOR AND IF TREND CONTINUES MAY NEED ADD THIS POTENTIAL INTO THE FORECAST FOR THE MORNING HOURS. && .LBF WATCHES/WARNINGS/ADVISORIES...NONE. && SHORT TERM/EXTENDED...ROBERG AVIATION...BROOKS
Hazardous weather outlook, Aug 6, 3:53 PM CDT, 3 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTH PLATTE NE 353 PM CDT SAT AUG 6 2011 NEZ004>010-022>029-035>038-056>059-069>071-094-072100- SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN- GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON- LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER- WESTERN CHERRY- 353 PM CDT SAT AUG 6 2011 /253 PM MDT SAT AUG 6 2011/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH CENTRAL NEBRASKA. .DAY ONE...THIS AFTERNOON AND TONIGHT. THERE IS A CHANCE FOR THUNDERSTORMS FROM SOUTH CENTRAL INTO NORTH CENTRAL NEBRASKA INTO THIS EVENING THEN ACROSS THE EASTERN PANHANDLE INTO SOUTHWEST NEBRASKA TONIGHT. ANY THUNDERSTORM ACTIVITY IS EXPECTED TO BE SUB- SEVERE. ISOLATED SEVERE THUNDERSTORMS CAPABLE OF LARGE HAIL AND WIND DAMAGE COULD DEVELOP ALONG A COLD FRONT THIS AFTERNOON. THE AREA OF CONCERN IS GENERALLY ALONG AND EAST OF A LINE FROM STOCKVILLE TO BROKEN BOW. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. SUNDAY AND MONDAY...CONDITIONS ARE EXPECTED TO BECOME FAVORABLE FOR SCATTERED SEVERE THUNDERSTORMS. THE AREA OF CONCERN COVERS ALL OF WESTERN AND NORTH CENTRAL NEBRASKA SUNDAY BUT JUST SOUTH CENTRAL NEBRASKA ON MONDAY. STORM DEVELOPMENT IS POSSIBLE LATE IN THE AFTERNOON...DURING THE EVENING AND AT NIGHT. LARGE HAIL AND WIND DAMAGE ARE THE CONCERN. TUESDAY AND WEDNESDAY...A STATIONARY FRONT WILL BE SITUATED ACROSS KANSAS WHICH WILL SERVE AS A FOCUS FOR THUNDERSTORMS. CONDITIONS ARE EXPECTED TO REMAIN FAVORABLE FOR SCATTERED STRONG OR SEVERE THUNDERSTORMS DURING THIS PERIOD. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. && THIS PRODUCT IS NOW AVAILABLE...ALONG WITH OTHER WEATHER... HYDROLOGICAL AND CLIMATOLOGICAL INFORMATION...AT HTTP://WWW.WEATHER.GOV/NORTHPLATTE BROOKS
The office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 5, 7:12 PM CDT | Severe Thunderstorm Warning | LBF | Sheridan | 46 min |
| Aug 5, 7:41 PM CDT | Severe Thunderstorm Warning | LBF | Cherry, Sheridan | 38 min |
| Aug 6, 3:03 AM CDT | Severe Thunderstorm Warning | LBF | Boyd, Holt, Keya Paha, Rock | 42 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.